Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the withdrawal effects of Sertraline?

i have been on sertraline for 15+ years due to stress from marriage to terminally-ill husband and raising two kids. For the past 5 years I have been happily remarried and retired and living a wonderful life. I d like to come off sertraline. If my doctor agrees, what might be any changes i d experience?
Sat, 23 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

It is important to continue taking this medication as prescribed even if you feel well. Do not stop taking this medication without consulting your doctor. Some conditions may become worse when this drug is suddenly stopped. Also, you may experience symptoms such as mood swings, headache, tiredness, sleep changes, and brief feelings similar to electric shock. Your dose may need to be gradually decreased to reduce side effects. You may need to undergo some counselling, cognitive behaviour therapy and relaxation exercises before tapering the dose. But definitely that option is available and your doctor may agree. Discuss with your doctor.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been on 20 mg Sertraline for the last 4 years. So far all is good. My question is what avenue should I take when my doctor says time to quit? I understand there is a period of reduced intake and I should not quit cold turkey. Can you help me out on this.

doctor1 MD

I took a tylenol3 because I have severe back pain from liftibetween these drugs? ng a cart of books, I called my pharmacist to check on the drugs I take.the only thing she said not to take was .5 clonapin and ambien. Tonight I took my sertraline 100mg and singular after ward. I feel very nauseated. Is there a dangerous interaction between these drugs?

doctor1 MD

what is the good & side effect of sertraline 100mg medecine.i already start taking this medecine from 2008 till 2016 once in a day, everyday but i could,t find any good result.i start forgetting any type house-hold work and can,t remember properly but i always have to think so many times but i can,t get any result, but my age is 52 +.what steps should i take for this medecine . please can you help me what to do?